Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

A simple combinatorial proof of a generalization of a result of Polo


Author: Fabrizio Caselli
Journal: Represent. Theory 8 (2004), 479-486
MSC (2000): Primary 05E15, 20C08
DOI: https://doi.org/10.1090/S1088-4165-04-00203-1
Published electronically: November 2, 2004
MathSciNet review: 2110357
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a simple combinatorial proof of, and generalize, a theorem of Polo which asserts that for any polynomial $ P\in \mathbb N[q] $such that $ P(0)=1 $ there exist two permutations $ u $ and $ v $ in a suitable symmetric group such that $ P $ is equal to the Kazhdan-Lusztig polynomial $ P^{v}_{u} $.


References [Enhancements On Off] (What's this?)

  • 1. S. Billey and V. Lakshmibai, ``Singular loci of Schubert varieties'', Progress in Mathematics 182, Birkhäuser, Boston, 2000. MR 1782635 (2001j:14065)
  • 2. F. Brenti, Combinatorial properties of the Kazhdan-Lusztig $ R $-polynomials for $ S_{n} $, Advances in Math. 126 (1997), 21-51. MR 1440252 (98d:20013)
  • 3. F. Brenti and R. Simion, Explicit formulae for some Kazhdan-Lusztig polynomials, J. Algebraic Combin. 11 (2000), 187-196. MR 1771610 (2001e:05137)
  • 4. F. Caselli, Proof of two conjectures of Brenti and Simion on Kazhdan-Lusztig polynomials, J. Algebraic Combin. 18 (2003), 171-187. MR 2036113 (2004k:05207)
  • 5. J.E. Humphreys, ``Reflection groups and Coxeter groups'', Cambridge Univ. Press, Cambridge, 1990. MR 1066460 (92h:20002)
  • 6. D. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), 165-184. MR 0560412 (81j:20066)
  • 7. D. Kazhdan and G. Lusztig, Schubert varieties and Poincaré duality, Geometry of the Laplace operator, Proc. Symp. Pure Math. 36, Amer. Math. Soc., Providence, 1980, 185-203. MR 573434 (84g:14054)
  • 8. V. Lakshmibai and B. Sandhya, Criterion for smoothness of Schubert varieties in $ Sl(n)/B $, Proc. Indian Acad. Sci. Math. Sci. 100 (1990), 45-52. MR 1051089 (91c:14061)
  • 9. L. Manivel, ``Symmetric functions, Schubert polynomials and degeneracy loci'', SMF/AMS Texts and Monographs 6; AMS, Providence, RI; SMF, Paris, 2001. MR 1852463 (2002h:05161)
  • 10. P. Polo, Construction of arbitrary Kazhdan-Lusztig polynomials in symmetric groups, Representation Theory 3 (1999), 90-104. MR 1698201 (2000j:14079)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 05E15, 20C08

Retrieve articles in all journals with MSC (2000): 05E15, 20C08


Additional Information

Fabrizio Caselli
Affiliation: Università di Roma “La Sapienza”, Dipartimento di matematica “G. Castelnuovo”, P.le A. Moro 3, 00185, Roma, Italy
Email: caselli@mat.uniroma1.it and caselli@igd.univ-lyon1.fr

DOI: https://doi.org/10.1090/S1088-4165-04-00203-1
Received by editor(s): July 30, 2003
Received by editor(s) in revised form: March 19, 2004, and July 25, 2004
Published electronically: November 2, 2004
Additional Notes: The author was partially supported by EC grant HPRN-CT-2002-00272
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society